MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C1
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Sensing Problem (2917)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.During a pulmonary vein isolation procedure, a nrg transseptal needle was selected for use.The physician performed transseptal using nrg needle.The ep mentioned that it was hard to see tenting.After the transseptal, the electrophysiologist (ep) began mapping with a non-boston scientific mapping catheter.After the map has been created, the mapping catheter was withdrawn and the faradrive sheath was inserted followed by farawave catheter.The physician was having difficulties maneuvering the sheath but the patient also had an atypical anatomy with a very dilated atrium.After the left veins were ablated, while the ep started moving the catheter to the right veins, the anesthesia noted that the pressure dropped from about 160 to 60 mmhg systolic.The ep used ultrasound and confirmed pericardial effusion.A pericardiocentesis was performed which continued for about two hours before the patient could be transfer to an available operating room for a sternotomy.When a sternotomy was done, the surgeon noticed that it was the base of the laa that had been lacerated, which was what caused the tamponade.The patient was admitted to the cardiac surgery intensive care unit (csicu) after sternotomy procedure.The patient is in icu.He is hemodynamically stable but has developed copd from bedrest.In the physician opinion, it was probably the transseptal access that caused the effusion.The device is not expected to be returned for analysis (disposed).
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated fields describe event or problem (b5), in section b - adverse event or product problem, and impact codes (f10 and h6), in sections f - user facility / importer report information and h - device manufacturers only.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Correction to the initial mdr in block(s) init rptr also sent rep to fda (e4), in section e - initial reporter.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.During a pulmonary vein isolation procedure, a nrg transseptal needle was selected for use.The physician performed transseptal using nrg needle.The ep mentioned that it was hard to see tenting.After the transseptal, the electrophysiologist (ep) began mapping with a non-boston scientific mapping catheter.After the map has been created, the mapping catheter was withdrawn and the faradrive sheath was inserted followed by farawave catheter.The physician was having difficulties maneuvering the sheath but the patient also had an atypical anatomy with a very dilated atrium.After the left veins were ablated, while the ep started moving the catheter to the right veins, the anesthesia noted that the pressure dropped from about 160 to 60 mmhg systolic.The ep used ultrasound and confirmed pericardial effusion.A pericardiocentesis was performed which continued for about two hours before the patient could be transfer to an available operating room for a sternotomy.When a sternotomy was done, the surgeon noticed that it was the base of the laa that had been lacerated, which was what caused the tamponade.The patient was admitted to the cardiac surgery intensive care unit (csicu) after sternotomy procedure.The patient is in icu.He is hemodynamically stable but has developed copd from bedrest.In the physician opinion, it was probably the transseptal access that caused the effusion.The device is not expected to be returned for analysis (disposed).It was further confirmed that the patient passed away 3 weeks after the procedure, as the heart had recovered but died from other complications.The ep believed that it was the farawave catheter that had caused the tamponade.He didn't know exactly how it could have happened.The guidewire was tracked on fluoroscopy.The left atrial appendage was lacerated at the base.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.During a pulmonary vein isolation procedure, a nrg transseptal needle was selected for use.The physician performed transseptal using nrg needle.The ep mentioned that it was hard to see tenting.After the transseptal, the electrophysiologist (ep) began mapping with a non-boston scientific mapping catheter.After the map has been created, the mapping catheter was withdrawn and the faradrive sheath was inserted followed by farawave catheter.The physician was having difficulties maneuvering the sheath but the patient also had an atypical anatomy with a very dilated atrium.After the left veins were ablated, while the ep started moving the catheter to the right veins, the anesthesia noted that the pressure dropped from about 160 to 60 mmhg systolic.The ep used ultrasound and confirmed pericardial effusion.A pericardiocentesis was performed which continued for about two hours before the patient could be transfer to an available operating room for a sternotomy.When a sternotomy was done, the surgeon noticed that it was the base of the laa that had been lacerated, which was what caused the tamponade.The patient was admitted to the cardiac surgery intensive care unit (csicu) after sternotomy procedure.The patient is in icu.He is hemodynamically stable but has developed copd from bedrest.In the physician opinion, it was probably the transseptal access that caused the effusion.The device is not expected to be returned for analysis (disposed).It was further confirmed that the patient passed away 3 weeks after the procedure, as the heart had recovered but died from other complications.The ep believed that it was the farawave catheter that had caused the tamponade.He didn't know exactly how it could have happened.The guidewire was tracked on fluoroscopy.The left atrial appendage was lacerated at the base.It was further reported that the it is believed that it was the farawave catheter that had caused the tamponade.It is not know exactly how it could have happened.The tamponade was located at the left atrial appendage which was lacerated at the base.The cause of death was determined to be a respiratory failure.No autopsy was performed, and the date of death is not available.
 
Additional Manufacturer Narrative
Due to additional information received, this second supplemental report is being submitted for the updated fields describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Correction to the follow-up 2 mdr in block(s) impact code, in sections f - user facility / importer report information and h - device manufacturers only.We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22668171
Report Number2124215-2025-52346
Device Sequence Number7533633
Product Code DXF
UDI-Device Identifier00685447004530
UDI-Public(01)00685447004530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C1
Device Catalogue NumberNRG-E-HF-71-C1
Device Lot Number0035307121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/25/2025
09/19/2025
03/11/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/17/2025
10/15/2025
03/30/2026
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale